Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 233, NWS State College, PA

September 4, 2011Lancaster County, Lebanon County, Schuylkill County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Sep 4, 2011, 10:31 PM EDT for Lancaster County, Lebanon County, Schuylkill County, Pennsylvania. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 4, 2011, 10:31 PM EDT (02:31 UTC)
Expired
Sep 4, 2011, 11:15 PM EDT
In force
44 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, Lebanon County, PA, Schuylkill County, PA

The radar

The Philadelphia radar (KDIX), 161 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 2.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2011-09-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2382 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2011-09-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2382 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WUUS51 KCTP 050231
SVRCTP
PAC071-075-107-050315-
/O.NEW.KCTP.SV.W.0233.110905T0231Z-110905T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1031 PM EDT SUN SEP 4 2011

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LEBANON COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  EASTERN SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 1115 PM EDT

* AT 1021 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM ST.
  CLAIR TO CORNWALL...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE
  OF PRODUCING ONE INCH DIAMETER HAIL...AND DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* LOCATIONS IN THE WARNING INCLUDE...
  RICHLAND AND KLEINFELTERSVILLE...
  HOMETOWN AND NEWMANSTOWN...
  TAMAQUA...
  REAMSTOWN AND DENVER...
  SNYDERS AND ADAMSTOWN...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 262 AND 291...I-78 NEAR
MILE MARKER 8...I-81 BETWEEN MILE MARKERS 120 AND 133.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...ROUTE
222...ROUTE 322...ROUTE 422...STATE ROAD 61...STATE ROAD 309...STATE
ROAD 501.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS AND LARGE HAIL.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

&&

LAT...LON 4069 7583 4064 7598 4057 7601 4051 7627
      4045 7635 4019 7595 4019 7596 4023 7658
      4027 7659 4045 7639 4045 7635 4051 7629
      4052 7638 4054 7640 4086 7624 4081 7589
      4074 7576
TIME...MOT...LOC 0231Z 273DEG 21KT 4073 7611 4029 7634

$$

FORECASTER: CERU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 8:42 PM EDT, 1 hour 49 minutes earlier.

Area forecast discussion, Sep 4, 8:42 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
842 PM EDT SUN SEP 4 2011

.SYNOPSIS...
A VERY HUMID AIR MASS FEEDING INTO THE REGION AHEAD OF A SLOW
MOVING COLD FRONT WILL BRING PERIODS OF RAIN AND THUNDERSTORMS
THROUGH LABOR DAY. UNSETTLED WEATHER IS ALSO POSSIBLE LATER THIS
WEEK...DEPENDING ON THE TRACK OF THE REMNANTS OF TROPICAL STORM
LEE.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
WHILE THE STRONGEST STORMS HAVE MOVED NE OF THE WATCH...
MORE STORMS FORMING ALONG THE RIDGE LINE AND LIFTING NE.
SEVERE THUNDERSTORM WATCH 835 IN EFFECT.

RUC ANAL SHOWS CAPES IN THE 1000-3000J RANGE WITH AN ERODING CAP.
SHEAR IS WEAK SO SEVERE STORMS WILL LIKELY BE MORE PULSE-LIKE IN
NATURE. BEST SHEAR STILL EXPECTED TO BE MAINLY NORTH OF THE FCST
AREA.

PWATS EXCEED 1.7" OVER MOST OF THE AREA AND DEEP TROPICAL MOISTURE
CONTINUES TO FEED NORTHEAST INTO THE REGION. HPC HAS OUTLOOKED THE
AREA FOR A RISK OF HEAVY RAIN TONIGHT AND MONDAY. HIRES ARW SHOWS
THE AREA REALLY LIGHTING UP LATER THIS AFTERNOON AND EVENING. LAST
COUPLE OF RUNS OF THE SREF SHOW AN INCREASING PROBABILITY OF 24
HOUR RAINFALLS EXCEEDING AN INCH OVER MUCH OF THE FCST AREA...AND
EVEN SOME 2+ INCH TOTALS IN 36 HOURS FROM LATER TONIGHT THROUGH
OVERNIGHT MONDAY. PWATS IN THE ENSEMBLES ARE 1-2 STD DEV ABOVE
NORMAL WHILE THE OPERATIONAL NAM/GFS ARE CLOSER TO 2-3 STD DEV
ABOVE NORMAL AT TIMES. 3 AND 6 HR FFG IS 3 INCHES OR MORE OVER
MOST OF THE AREA SO AM LEANING AWAY FROM ANY FLOOD WATCH AT THIS
POINT. AS USUAL BEFORE THE CONVECTION HAS SET UP...IT'S NEARLY
IMPOSSIBLE TO PINPOINT WHICH PART OF THE AREA WILL SEE THE MOST
RAIN...BUT GUIDANCE AT THIS POINT SUGGESTS ABOUT THE NWRN 2/3 OR
SO OF THE FCST AREA.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
NAM/GFS/ECMWF SUGGEST THE SFC BOUNDARY SLOWLY SLIDES ACROSS THE
AREA MONDAY. MODELS DEPICT A STRONG RIGHT-JET ENTRANCE REGION
PASSING THRU THE LOWER LAKES MONDAY...SUGGESTING PRECIP WILL BE
FOCUSED IN A RELATIVELY NARROW BAND OF FRONTOGENETICALLY FORCED
RAINS VERY NEAR AND JUST BACK INTO THE COOL AIR BEHIND THE FRONT.

SHOULD BE MUCH COOLER AS WELL MONDAY AS INITIALLY CLOUDS AND RAIN
KEEP TEMPS DOWN. TEMPS COULD ACTUALLY BE QUITE CHILLY OVER THE NRN
MOUNTAINS IN THE COOL AIR BEHIND THE POTENT ANAFRONT.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
THE BIGGEST QUESTION IN THE LONG TERM IS THE INTEGRATION INTO AND
THE MANIPULATION OF THE OVERALL PATTERN BY TWO INCOMING TROPICAL
AIR MASSES. THE LATEST EC AND GFS ARE TENDING TOWARDS A CLOSER
SOLUTION THOUGH THERE ARE STILL SOME SERIOUS VARIATION. AS FAR AS
THE MID RANGE MODELS ARE CONCERNED A WEAK COLD FRONT WILL NOT MOVE
FAR SOUTH OF CWA AND BY MIDWEEK IT SHOULD BEGIN TO DRIFT NORTH.
THE LARGEST UNCERTAINTY IS HOW MUCH MOISTURE RETURN FLOW THE
REGION WILL HAVE. SOME TROPICAL MOISTURE FROM THE REMNANTS OF LEE
IS POSSIBLE. SREF HAS DECENT PWATS THROUHG 00Z TUESDAY.  HAVE
KEPT HIGH POPS IN THE WED AND THU PERIODS BEFORE ANOTHER FRONT
PUSHES THRU BY THE END OF THE WORK WEEK TO BRING SOME DRYING
HEADING INTO NEXT WEEKEND. MODELS SHOW HIGH QPF SPREAD THIS WEEK
WHICH COULD HAVE HYDRO IMPLICATIONS AS THE WEEK GOES ON BUT
CONFIDENCE IS LOW TO MODERATE. AFTER FRONTAL PASSAGE TEMPERATURES
WILL BECOME FALL LIKE AND REMAIN COOL THROUGH THE WEEK.

&&

.AVIATION /01Z MONDAY THROUGH FRIDAY/...
TSTMS FOCUSED IN EASTERN SECTIONS OF CWA AT 00Z...CONTINUING ON A
NORTHEASTWARD PATH. STRONGEST ACTIVITY NOW EAST OF KIPT-KUNV-
KAOO...AND WILL REACH KMDT-KLNS AROUND 03Z...THOUGH SLOW WEAKENING
TREND EXPECTED OVER THE NEXT COUPLE OF HOURS.

COLD FRONT APPROACHING FROM THE WEST WILL BRING INCREASINLY
WIDESPREAD DETERIORATING CONDITIONS OVERNIGHT...ALONG WITH WAVES
OF SHOWERS. BEST CHANCE FOR TSTORMS LATER TONIGHT WILL BE IN THE
NW MTNS NEAR KBFD. MOISTENING BLYR WILL CREATE WIDESPREAD MVFR
VSBYS AS THE EVENING PROGRESSES...AND WIDESPREAD IFR CONDS BY
LATE TONIGHT.

THE FRONT WILL BE VERY SLOW TO MOVE EAST...FINALLY DOING SO BY
MONDAY EVENING. BUT FLIGHT RESTRICTIONS WILL CONTINUE BEHIND THE
FRONT THROUGH MONDAY NIGHT.

OUTLOOK...
TUE...BCMG VFR.
TUE NGT-FRI...PERIODS OF RAIN WITH WIDESPREAD RESTRICTIONS LKLY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE
NEAR TERM...LA CORTE/MARTIN
SHORT TERM...LA CORTE
LONG TERM...ROSS/CERU
AVIATION...RXR
Hazardous weather outlook, Sep 4, 8:14 PM EDT, 2 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
814 PM EDT SUN SEP 4 2011

PAZ041-042-046-049-051>053-051900-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN LYCOMING-UNION-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
814 PM EDT SUN SEP 4 2011

...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ004>006-010>012-017>019-024>028-033>037-045-050-056>059-063>066-
051900-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-SOUTHERN CLINTON-
SNYDER-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
814 PM EDT SUN SEP 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA THIS
EVENING. SOME STORMS WILL CONTAIN TORRENTIAL RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF A SLOW MOVING COLD FRONT AND TROPICAL MOISTURE
SURGING NORTHWARD FROM THE REMNANTS OF LEE COULD PRODUCE HEAVY
RAINFALL MONDAY INTO TUESDAY. AT THIS TIME...THE POTENTIAL FOR
WIDESPREAD FLOODING IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MARTIN

In the hours before

Special weather statement, Sep 4, 8:21 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
821 PM EDT SUN SEP 4 2011

PAZ028-036-050-052-056>058-063>065-050115-
ADAMS PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-
NORTHUMBERLAND PA-PERRY PA-SCHUYLKILL PA-SNYDER PA-YORK PA-
821 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...FRANKLIN...NORTHEASTERN JUNIATA...NORTHWESTERN YORK...
PERRY...SOUTHEASTERN SNYDER...SOUTHERN NORTHUMBERLAND AND WEST
CENTRAL SCHUYLKILL COUNTIES...

AT 819 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
RICHFIELD TO CLEAR SPRING...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
MILLERSTOWN...MEISERVILLE...PORT TREVERTON...HERNDON...URBAN AND
CARROLL VALLEY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 196 AND 244...I-81 BETWEEN
MILE MARKERS 1 AND 77...I-83 BETWEEN MILE MARKERS 37 AND 50...I-283.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...THE HARRISBURG
EXPRESSWAY...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 22...ROUTE
30...ROUTE 209...ROUTE 322/22...STATE ROAD 94...STATE ROAD 97.

LAT...LON 4017 7771 4069 7720 4076 7640 4053 7658
      4048 7668 4042 7666 3971 7719 3972 7799

FORECASTER: MARTIN
Local storm report, Sep 4, 8:51 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
851 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             MILTON                  41.01N  76.85W
09/04/2011  E1.00 INCH       NORTHUMBERLAND     PA   PUBLIC

&&

EVENT NUMBER CTP1100395

KF
Special weather statement, Sep 4, 9:11 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
911 PM EDT SUN SEP 4 2011

PAZ028-036-050>053-056>059-063>066-050215-
ADAMS PA-COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-JUNIATA PA-
LANCASTER PA-LEBANON PA-MONTOUR PA-NORTHUMBERLAND PA-PERRY PA-
SCHUYLKILL PA-SNYDER PA-YORK PA-
911 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
DAUPHIN...EASTERN FRANKLIN...EASTERN PERRY...LEBANON...NORTHEASTERN
JUNIATA...NORTHWESTERN LANCASTER...SCHUYLKILL...SOUTHEASTERN
MONTOUR...SOUTHEASTERN SNYDER...SOUTHERN COLUMBIA...SOUTHERN
NORTHUMBERLAND AND WESTERN YORK COUNTIES...

AT 906 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
FERNDALE TO HALIFAX TO SHERMANSDALE TO 9 MILES SOUTHWEST OF
HAGERSTOWN...MOVING EAST AT 30 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
CATAWISSA...BLOOMSBURG...KULPMONT...AND ROUGH AND READY...MOUNT
CARMEL...CENTRALIA...NUMIDIA...AND MAINVILLE...RINGTOWN AND SHUMANS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 207 AND 266...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 236 AND 247...I-81
BETWEEN MILE MARKERS 1 AND 139...I-83 BETWEEN MILE MARKERS 18 AND
50...I-283.

LAT...LON 4039 7737 4071 7697 4107 7637 4101 7622
      4095 7620 4091 7599 4079 7583 4056 7608
      4049 7642 4039 7627 3971 7689 3972 7787

FORECASTER: MARTIN
Special weather statement, Sep 4, 10:11 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1011 PM EDT SUN SEP 4 2011

PAZ051>053-057>059-065-066-050315-
COLUMBIA PA-DAUPHIN PA-LANCASTER PA-LEBANON PA-MONTOUR PA-
NORTHUMBERLAND PA-SCHUYLKILL PA-YORK PA-
1011 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EAST CENTRAL
NORTHUMBERLAND...LEBANON...NORTH CENTRAL YORK...NORTHERN LANCASTER...
SCHUYLKILL...SOUTHEASTERN DAUPHIN AND SOUTHEASTERN MONTOUR
COUNTIES...

AT 1007 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
SCOTCH VALLEY TO PINE GROVE TO LAWN...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT SUMMIT
STATION...ST. CLAIR...SHEPPTON...AND SHENANDOAH...SCHUYLKILL HAVEN...
PORT CARBON...NEW PHILADELPHIA...AND MIDDLEPORT...TUSCARORA AND
ORWIGSBURG.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 240 AND 295...I-78 BETWEEN
MILE MARKERS 0 AND 8...I-80 BETWEEN MILE MARKERS 227 AND 247...I-81
BETWEEN MILE MARKERS 66 AND 139...I-83 BETWEEN MILE MARKERS 34 AND
50...I-283.

LAT...LON 4068 7588 4063 7599 4057 7601 4049 7643
      4020 7596 4017 7592 4011 7593 4010 7594
      4011 7670 4020 7693 4022 7686 4028 7692
      4068 7668 4121 7653 4110 7622 4096 7621
      4091 7605 4091 7599 4081 7587

FORECASTER: MARTIN
Special weather statement, Sep 4, 10:14 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1014 PM EDT SUN SEP 4 2011

PAZ036-063>066-050315-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-LANCASTER PA-YORK PA-
1014 PM EDT SUN SEP 4 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...CUMBERLAND...
NORTHWESTERN YORK...SOUTHEASTERN FRANKLIN AND WEST CENTRAL LANCASTER
COUNTIES...

AT 1012 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
MERCERSBURG TO CLEAR SPRING...MOVING EAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT
MERCERSBURG...ST. THOMAS...CHAMBERSBURG...FAYETTEVILLE...SHIPPENSBURG
AND CARROLL VALLEY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 227 AND 245...I-81 BETWEEN
MILE MARKERS 1 AND 54...I-83 BETWEEN MILE MARKERS 17 AND 40.

LAT...LON 4005 7772 4026 7704 4020 7679 4017 7675
      4012 7673 4016 7667 4010 7645 3971 7700
      3972 7800

FORECASTER: MARTIN
Local storm report, Sep 4, 10:25 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1025 PM EDT SUN SEP 04 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     HAIL             MILTON                  41.01N  76.85W
09/04/2011  E1.00 INCH       NORTHUMBERLAND     PA   PUBLIC

0920 PM     TSTM WND DMG     GREENCASTLE             39.79N  77.73W
09/04/2011                   FRANKLIN           PA   911 CALL CENTER

            TREES DOWN

&&

EVENT NUMBER CTP1100395 CTP1100396

MACH

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 8:11 PM EDTAreal Flood AdvisoryCTPColumbia, Montour, Northumberland, Snyder, Union3 hr
Sep 4, 8:21 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Dauphin, Franklin, Perry54 min
Sep 4, 9:11 PM EDTSpecial Weather StatementCTPAdams, Columbia, Cumberland, Dauphin, Lebanon, Northumberland and 3 more64 min
Sep 4, 9:51 PM EDTAreal Flood AdvisoryCTPCumberland, Dauphin, Lebanon, Northumberland, Perry, Schuylkill and 1 more3 hr
Sep 4, 10:11 PM EDTSpecial Weather StatementCTPColumbia, Dauphin, Lebanon, Schuylkill64 min
Sep 4, 10:14 PM EDTSpecial Weather StatementCTPAdams, Cumberland, Franklin, York61 min
Sep 4, 10:54 PM EDTAreal Flood AdvisoryCTPAdams, Cumberland, Franklin, Juniata, Perry, Snyder and 1 more3 hr
Sep 4, 11:29 PM EDTFlash Flood WatchCTPAdams, Columbia, Cumberland, Dauphin, Franklin, Juniata and 12 more21 hr
Sep 4, 11:35 PM EDTSpecial Weather StatementCTPAdams, Dauphin, Lebanon, York70 min
Sep 4, 11:44 PM EDTFlash Flood WarningCTPAdams, Cumberland, Dauphin, Lancaster, Lebanon, Perry and 1 more3 hr
Sep 5, 12:38 AM EDTSpecial Weather StatementCTPYork67 min
Sep 5, 12:45 AM EDTAreal Flood AdvisoryCTPColumbia, Dauphin, Montour, Northumberland, Schuylkill4 hr
Sep 5, 1:41 AM EDTFlash Flood WarningCTPColumbia, Dauphin, Lebanon, Lycoming, Montour, Northumberland and 2 more4 hr
Sep 5, 6:16 PM EDTSpecial Weather StatementCTPLancaster29 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.